Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 106, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Mar 29, 2011, 8:46 PM CDT for 5 counties in Mississippi. It was in force for 74 min. 17 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 29, 2011, 8:46 PM CDT (01:46 UTC)
- Expired
- Mar 29, 2011, 10:00 PM CDT
- In force
- 74 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Copiah County, MS, Hinds County, MS, Madison County, MS, Rankin County, MS, Simpson County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 18 km from the middle of the area, began a volume at 01:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 29, 8:50 PM CDT | TSTM WND DMG | 5 Ssw Jackson, MS | SEVERAL LARGE TREES WERE DOWNED ALONG WOODY DR |
| Mar 29, 9:00 PM CDT | TSTM WND DMG | 2 W Brandon, MS | TREE DOWN BLOCKING OLD BRANDON ROAD AT EL DORADO ROAD |
| Mar 29, 9:00 PM CDT | HAIL 1 | Pearl, MS | REPORTED AS 5 SOUTHWEST OF JACKSON AIRPORT |
| Mar 29, 9:10 PM CDT | TSTM WND DMG | 5 N Crystal Springs, MS | TREES WERE BLOWN DOWN ACROSS THE ROAD NEAR THE INTERSECTION OF MIDWAY RD AND HALEY RD. |
| Mar 29, 9:15 PM CDT | TSTM WND DMG | 5 Nne Crystal Springs, MS | TREES DOWNED ACROSS THE ROAD AT OLD HIGHWAY 51 AND SAWMILL RD. NUMEROUS TREES DOWNED ACROSS SOUTHERN HINDS COUNTY NEAR TERRY. |
| Mar 29, 9:18 PM CDT | TSTM WND DMG | 3 N Crystal Springs, MS | TREES WERE DOWNED ACROSS I-55 BETWEEN TERRY AND CRYSTAL SPRINGS |
| Mar 29, 9:20 PM CDT | TSTM WND DMG | Crystal Springs, MS | POLICE SCANNERS INDICATE LOTS OF TREES DOWN BLOCKING SEVERAL ROADS IN THE CITY...RELAYED BY AMATEUR RADIO |
| Mar 29, 9:23 PM CDT | TSTM WND GST 90 | Crystal Springs, MS | NUMEROUS TREES WERE UPROOTED AND SNAPPED AROUND TOWN. SEVERAL TREES FELL ON HOMES CAUSING STRUCTURAL DAMAGE. |
| Mar 29, 9:23 PM CDT | HAIL 2.5 | 3 Nne Crystal Springs, MS | TENNIS BALL SIZED HAIL REPORTED ALONG COUNTY LINE RD. |
| Mar 29, 9:24 PM CDT | TSTM WND DMG | 2 Ssw Terry, MS | A MOBILE HOME WAS PUSHED OFF ITS FOUNDATION AND A BARN WAS NEARLY DESTROYED. NUMEROUS TREES WERE DOWN ALONG WITH SEVERAL POWER POLES. |
| Mar 29, 9:24 PM CDT | HAIL 1 | Crystal Springs, MS | ALSO 40 MPH WINDS REPORTED |
| Mar 29, 9:25 PM CDT | TSTM WND GST 90 | 2 Ene Crystal Springs, MS | A METAL BUILDING WAS DAMAGED WITH THE WALLS BLOWN OUT. |
| Mar 29, 9:30 PM CDT | TSTM WND DMG | 3 S Whites, MS | SEVERAL ROOFS OFF HOMES AND BARNS ALONG OLD PEARL ROAD AND OLD PEARL COMMUNITY. SEVERAL LARGE TREES AND POWERLINES DOWN. |
| Mar 29, 9:30 PM CDT | TSTM WND DMG | Crystal Springs, MS | TREES DOWN IN THE CITY |
| Mar 29, 9:30 PM CDT | HAIL 1.75 | 3 S Whites, MS | GOLFBALL HAIL REPORTED AS BEING 4 INCHES DEEP IN THE OLD PEARL COMMUNITY. |
| Mar 29, 9:40 PM CDT | TSTM WND GST 110 | 5 S Whites, MS | A MACROBURST OCCURRED IN NE SIMPSON CO ALONG OLD PEARL RD...CRISCO RD AND LEWIS RD. NUMEROUS HARDWOOD AND SOFTWOOD TREES WERE UPROOTED AND SNAPPED. SEVERAL TREES WERE ON HOMES AND OUTBUILDINGS. |
| Mar 29, 9:41 PM CDT | HAIL 1.75 | 4 S Whites, MS | QUARTER TO GOLF BALL HAIL ACCUMULATED 4 INCHES DEEP WITH OTHER AREAS HAVING HAIL GATHERED UP TO 1 FT DEEP. THIS HAIL STRIPPED THE LEAVES FROM TREES AND CAUSED DAMAGE TO SIDING AS IT WAS WIND DRIVEN BY 100-110 MPH WINDS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 17 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 29, 3:17 PM CDT | Tornado Watch | SPC | 7 hr |
| Mar 29, 6:26 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 1.8 hours before the alert went out and 9 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 780 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 504 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 153 m²/s²
- 0-3 km storm-relative helicity
- 257 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.8
The text
As transmitted, in the capitals the NWS used until 2016.
641
WUUS54 KJAN 300146
SVRJAN
MSC029-049-089-121-127-300300-
/O.NEW.KJAN.SV.W.0106.110330T0146Z-110330T0300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
846 PM CDT TUE MAR 29 2011
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN COPIAH COUNTY IN CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITY OF CRYSTAL SPRINGS...
HINDS COUNTY IN CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITIES OF...BYRAM...JACKSON...CLINTON...
SOUTH CENTRAL MADISON COUNTY IN CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITIES OF...RIDGELAND...MADISON...
RANKIN COUNTY IN CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITIES OF...STAR...RICHLAND...PEARL...FLOWOOD...
BRANDON...
NORTHWESTERN SIMPSON COUNTY IN CENTRAL MISSISSIPPI...
* UNTIL 1000 PM CDT
* AT 846 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR RAYMOND MOVING NORTHEAST AT 30 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WHITES...FLORENCE...MONTEREY...PINEY WOODS...CATO...GLUCKSTADT...
JOHNS...FANNIN...GOSHEN SPRINGS...PELAHATCHIE...PISGAH AND LEESBURG
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
THE HAIL BEING PRODUCED BY THIS SEVERE THUNDERSTORM WILL LIKELY
DAMAGE CARS AND ROOFS. PEOPLE WHO ARE OUT OF DOORS SHOULD MOVE INSIDE
A STRUCTURE IMMEDIATELY.
&&
LAT...LON 3224 9073 3267 8983 3255 8977 3238 8973
3206 8972 3193 9072
TIME...MOT...LOC 0146Z 244DEG 28KT 3224 9035
$$
DHB4 follow-up statements
027
WWUS54 KJAN 300211
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
911 PM CDT TUE MAR 29 2011
MSC089-300220-
/O.CAN.KJAN.SV.W.0106.000000T0000Z-110330T0300Z/
MADISON MS-
911 PM CDT TUE MAR 29 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL MADISON COUNTY
IS CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING
FOR NORTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. A SEVERE
THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 200 AM CDT WEDNESDAY
MORNING FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND NORTHERN
MISSISSIPPI.
LAT...LON 3224 9072 3238 9036 3238 8973 3206 8972
3193 9072
TIME...MOT...LOC 0210Z 260DEG 25KT 3208 9044
$$
MSC029-049-121-127-300300-
/O.CON.KJAN.SV.W.0106.000000T0000Z-110330T0300Z/
HINDS MS-RANKIN MS-SIMPSON MS-COPIAH MS-
911 PM CDT TUE MAR 29 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR NORTHERN COPIAH...NORTHWESTERN SIMPSON...RANKIN AND HINDS
COUNTIES...
AT 910 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
DRY GROVE MOVING EAST AT 30 MPH.
OTHER STRONG TO SEVERE STORMS WERE OCURRING FROM NEAR CLINTON EAST TO
NEAR PELAHATCHIE.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
RAYMOND...CRYSTAL SPRINGS...TERRY...CLINTON...BYRAM...WHITES...
JACKSON...RICHLAND...FLORENCE...PEARL...MONTEREY...FLOWOOD...STAR...
PINEY WOODS...CATO...JOHNS...PUCKETT...PELAHATCHIE AND BRANDON
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
THE HAIL BEING PRODUCED BY THIS SEVERE THUNDERSTORM WILL LIKELY
DAMAGE CARS AND ROOFS. PEOPLE WHO ARE OUT OF DOORS SHOULD MOVE INSIDE
A STRUCTURE IMMEDIATELY.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
&&
LAT...LON 3224 9072 3238 9036 3238 8973 3206 8972
3193 9072
TIME...MOT...LOC 0210Z 260DEG 25KT 3208 9044
$$
AEG772
WWUS54 KJAN 300216
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
916 PM CDT TUE MAR 29 2011
MSC029-049-121-127-300300-
/O.CON.KJAN.SV.W.0106.000000T0000Z-110330T0300Z/
HINDS MS-RANKIN MS-SIMPSON MS-COPIAH MS-
916 PM CDT TUE MAR 29 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR NORTHERN COPIAH...NORTHWESTERN SIMPSON...RANKIN AND SOUTHERN
HINDS COUNTIES...
AT 916 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR
CRYSTAL SPRINGS MOVING EAST AT 35 MPH. THIS STORM WILL IMPACT THE AREA
AROUND CRYSTAL SPRINGS OVER THE NEXT SEVERAL MINUTES.
OTHER STRONG TO SEVERE STORMS EXTENDED FROM CLINTON TO NEAR
PELAHATCHIE.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CLINTON...TERRY...BYRAM...JACKSON...WHITES...RICHLAND...FLORENCE...
PEARL...FLOWOOD...MONTEREY...STAR...BRANDON...PINEY WOODS...CATO...
JOHNS...PUCKETT AND PELAHATCHIE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 70 MPH CAN SERIOUSLY DAMAGE MOBILE HOMES AND OUTBUILDINGS...
AND CAUSE ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES. NUMEROUS
DOWNED TREES MAY OCCUR...POSSIBLY RESULTING IN SERIOUS INJURY AND
PROPERTY DAMAGE.
THE HAIL BEING PRODUCED BY THIS SEVERE THUNDERSTORM WILL LIKELY
DAMAGE CARS AND ROOFS. PEOPLE WHO ARE OUT OF DOORS SHOULD MOVE INSIDE
A STRUCTURE IMMEDIATELY.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
&&
LAT...LON 3224 9072 3238 9036 3238 8973 3206 8972
3193 9072
TIME...MOT...LOC 0216Z 268DEG 32KT 3200 9040
$$
AEG051
WWUS54 KJAN 300227
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
927 PM CDT TUE MAR 29 2011
MSC029-049-121-127-300300-
/O.CON.KJAN.SV.W.0106.000000T0000Z-110330T0300Z/
HINDS MS-RANKIN MS-SIMPSON MS-COPIAH MS-
927 PM CDT TUE MAR 29 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR NORTH CENTRAL COPIAH...NORTHWESTERN SIMPSON...RANKIN AND
SOUTHEASTERN HINDS COUNTIES...
AT 926 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THE LINE OF STORMS
EXTENDED FROM NEAR BYRAM TO JUST EAST OF CRYSTAL SPRINGS...MOVING
EAST AT 35 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BYRAM...WHITES...JACKSON...RICHLAND...FLORENCE...PEARL...FLOWOOD...
MONTEREY...STAR...PINEY WOODS...BRANDON...CATO...JOHNS...PUCKETT AND
PELAHATCHIE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 70 MPH CAN SERIOUSLY DAMAGE MOBILE HOMES AND OUTBUILDINGS...
AND CAUSE ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES. NUMEROUS
DOWNED TREES MAY OCCUR...POSSIBLY RESULTING IN SERIOUS INJURY AND
PROPERTY DAMAGE.
THE HAIL BEING PRODUCED BY THIS SEVERE THUNDERSTORM WILL LIKELY
DAMAGE CARS AND ROOFS. PEOPLE WHO ARE OUT OF DOORS SHOULD MOVE INSIDE
A STRUCTURE IMMEDIATELY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING
FOR NORTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. A SEVERE
THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 200 AM CDT WEDNESDAY
MORNING FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND NORTHERN
MISSISSIPPI.
&&
LAT...LON 3198 9043 3219 9037 3233 9035 3238 8973
3212 8973 3212 8972 3207 8972 3206 8973
TIME...MOT...LOC 0226Z 265DEG 31KT 3205 9029
$$
AEG505
WWUS54 KJAN 300248
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
948 PM CDT TUE MAR 29 2011
MSC029-049-300257-
/O.CAN.KJAN.SV.W.0106.000000T0000Z-110330T0300Z/
HINDS MS-COPIAH MS-
948 PM CDT TUE MAR 29 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL COPIAH AND
SOUTHEASTERN HINDS COUNTIES IS CANCELLED...
THE STORM HAS MOVED EAST OF THE AREA.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING
FOR NORTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. A TORNADO WATCH
ALSO REMAINS IN EFFECT UNTIL 500 AM CDT WEDNESDAY MORNING FOR
SOUTHERN MISSISSIPPI. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN
EFFECT UNTIL 200 AM CDT WEDNESDAY MORNING FOR SOUTHEAST ARKANSAS AND
NORTHEAST LOUISIANA AND NORTHERN MISSISSIPPI.
LAT...LON 3216 9021 3232 9009 3238 8973 3212 8973
3209 8972 3208 8973 3206 8973 3205 9023
TIME...MOT...LOC 0247Z 247DEG 18KT 3208 9015
$$
MSC121-127-300300-
/O.CON.KJAN.SV.W.0106.000000T0000Z-110330T0300Z/
RANKIN MS-SIMPSON MS-
948 PM CDT TUE MAR 29 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR EXTREME NORTHWESTERN SIMPSON AND SOUTHERN RANKIN COUNTIES...
AT 947 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...
AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED
NEAR WHITES MOVING EAST AT 35 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
FLORENCE...MONTEREY...PINEY WOODS...STAR...CATO...JOHNS...PUCKETT...
PELAHATCHIE...PEARL AND BRANDON
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 70 MPH CAN SERIOUSLY DAMAGE MOBILE HOMES AND OUTBUILDINGS...
AND CAUSE ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES. NUMEROUS
DOWNED TREES MAY OCCUR...POSSIBLY RESULTING IN SERIOUS INJURY AND
PROPERTY DAMAGE.
THE HAIL BEING PRODUCED BY THIS SEVERE THUNDERSTORM WILL LIKELY
DAMAGE CARS AND ROOFS. PEOPLE WHO ARE OUT OF DOORS SHOULD MOVE INSIDE
A STRUCTURE IMMEDIATELY.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!
&&
LAT...LON 3216 9021 3232 9009 3238 8973 3212 8973
3209 8972 3208 8973 3206 8973 3205 9023
TIME...MOT...LOC 0247Z 247DEG 18KT 3208 9015
$$
AEGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 4:30 PM CDT, 4 hours 16 minutes earlier.
Area forecast discussion, Mar 29, 4:30 PM CDT, 4 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
430 PM CDT TUE MAR 29 2011
...HEAVY RAINS RETURNING TO SOUTH MISSISSIPPI TONIGHT ALONG WITH THE
CHANCE OF A FEW SEVERE STORMS...
.SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT...OVERALL COOLER THAN
NORMAL TEMPERATURES ARE EXPECTED TO CONTINUE THROUGH THE SHORT TERM
WITH A SERIES OF SHORTWAVES BRINGING CHANCES OF RAIN...GREATEST RAIN
CHANCES WILL OCCUR TONIGHT ALONG WITH THE POTENTIAL FOR SEVERE
STORMS.
WATER VAPOR IMAGERY/RUC ANALYSIS SHOWS A NORTHERN STREAM SHORTWAVE
OVER THE CENTRAL PLAINS AND A COUPLE SUBTLE SOUTHERN STREAM SHORT
WAVES EMANATING OUT OF THE BAJA REGION ACROSS THE SOUTHERN PLAINS.
THESE FEATURES WILL MOVE OVER OUR REGION TONIGHT AND COMBINE WITH A
WARM FRONT TRYING TO LIFT NORTH FROM THE GULF COAST FOR A ROUND OF
POTENTIALLY SEVERE STORMS AND HEAVY RAINFALL ACROSS OUR AREA SOUTH
OF INTERSTATE 20...WHILE A FEW ELEVATED THUNDERSTORMS WITH QUARTER
SIZE HAIL STILL POSSIBLE NORTH OF INTERSTATE 20. THERE STILL REMAINS
CONSIDERABLE UNCERTAINTY IN THE MODELS AS TO HOW FAR NORTH THE WARM
FRONT WILL GET AS WELL AS PLACEMENT OF PCPN MAXES. THE MORNING JAN
SOUNDING SHOWED A DECENT CAP AND WITH THE EXTENSIVE CLOUD COVER THE
WARM UP TODAY HAS BEEN SLOW. SURFACE ANALYSIS STILL HAS THE WARM
FRONT WITH MID 60 DEW POINTS SOUTH OF OUR CWA AT MID AFTERNOON NEAR
THE INTERSTATE 10 CORRIDOR. REGIONAL RADARS WERE STARTING TO SHOW
CONVECTION FIRING ALONG THE WARM FRONT AND THIS ACTIVITY IS EXPECTED
TO SLOWLY MOVE NORTH INTO OUR SOUTHERN ZONES. A TORNADO WATCH HAS
BEEN ISSUED FOR PORTIONS OF OUR AREA SOUTH OF INTERSTATE 20 UNTIL 10
PM. AS WE GET INTO THE EVENING THE NORTHERN STREAM SHORTWAVE IS
EXPECTED TO HELP CONVECTION INCREASE ACROSS THE NORTHERN PORTIONS OF
OUR AREA WHILE ACTIVITY INCREASES ACROSS THE SOUTH ESPECIALLY IN
VICINITY OF THE WARM FRONT. A SURFACE LOW IS EXPECTED TO DEVELOP
THIS EVENING OVER SOUTHERN LOUISIANA AND MOVE TO THE EAST NORTHEAST
ACROSS OUR CWA EVENTUALLY DRAGGING A COLD FRONT EAST OF OUR CWA BY
NOON MONDAY. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE ACROSS OUR
SOUTH TONIGHT. THE ECMWF HAS CONSISTENTLY POINTED TO AN AREA JUST
SOUTH OF OUR CWA BUT OTHER MODELS SUGGEST THE POTENTIAL FOR TWO TO
FOUR INCHES IN A SHORT TIME FARTHER NORTH ACROSS OUR SOUTHEAST. WE
WL CONTINUE OUR FLASH FLOOD WATCH FOR TONIGHT ACROSS THE SOUTHEAST.
BY WEDNESDAY MORNING THE COLD FRONT WILL BE PUSHING EAST OF THE AREA
AND THE RAINFALL WILL BE TAPERING OFF. SURFACE HIGH PRESSURE WILL
BUILD BACK INTO THE REGION FROM THE NORTH. COOLER THAN NORMAL
TEMPERATURES ARE EXPECTED. ANOTHER NORTHERN STREAM SHORTWAVE WILL
SWING ACROSS OUR CWA WEDNESDAY NIGHT AND BRING A CHANCE OF LIGHT
RAIN. THE CHANCE FOR RAIN WILL END BY THURSDAY MORNING BUT YET
ANOTHER NORTHERN STREAM DISTURBANCE WILL BRING A CHANCE OF RAIN TO
THE NORTHERN PORTIONS OF THE CWA BY THURSDAY NIGHT. /22/
.LONG TERM...THE FORECAST FOR THIS WEEKEND REMAINS QUITE UNCERTAIN
WITH A MULTITUDE OF SOLUTIONS AVAILABLE FROM THE GFS/ECMWF/GEM.
LEAST CONFIDENCE WAS IN THE GEM WHICH SHOWS ANOTHER COLD FRONTAL
PASSAGE EARLY SATURDAY...WHILE THE GFS AND ECMWF KEEP DRY CONDITIONS
IN THE FORECAST THROUGH THE WEEKEND. THE DIFFERENCES IN THE GFS AND
ECMWF REALLY ONLY HAVE AN IMPACT ON TEMPERATURES THIS WEEKEND SINCE
BOTH MODELS ADVERTISE PERSISTENT DRY CONDITIONS. THE ECMWF STALLS
THE AFOREMENTIONED COOL FRONTAL BOUNDARY ACROSS THE ARKLAMISS
SATURDAY BEFORE WAVING IT BACK TO THE NORTH ON SUNDAY AS A WARM
FRONT...WHILE THE GFS PUSHES THE BOUNDARY FURTHER SOUTH INTO THE
NORTHERN GULF. THE DIFFERENCE IS NOT HUGE HOWEVER THE ECMWF SOLUTION
WOULD TEND TO WARMER TEMPERATURES ACROSS THE SOUTH FOR SATURDAY AND
SUNDAY...ALONG WITH THE POTENTIAL FOR LOW END POPS IN VICINITY OF
THE BOUNDARY. FOR NOW WILL OMIT MENTION OF ANY PRECIP CHANCES...BUT
WILL KEEP TEMPERATURES A BIT WARMER OUT OF RESPECT FOR THE BETTER
PERFORMING ECMWF IN THE LONGER RANGE.
DESPITE THE DIFFERENCES IN THE LONG RANGE GUIDANCE SUITE FOR THE
WEEKEND...ALL THE MODELS INDICATE PROGRESSION TO A MEAN TROUGH
BECOMING ESTABLISHED TO OUR WEST BY MONDAY MORNING. SIGNIFICANT
MOISTURE RETURN IS PROGGED TO DEVELOP AHEAD OF THIS SYSTEM...WITH
THE ECMWF INDICATING LOWER 70S DEW POINTS BEING PULLED NORTH ACROSS
THE ARKLAMISS AHEAD OF EVENTUAL COLD FRONTAL PASSAGE MON OR TUE. THIS
WILL DEFINITELY BE OUR NEXT CHANCE AT SEVERE WEATHER/LOCALLY HEAVY
RAINFALL AND WILL INTRODUCE THIS POTENTIAL IN THE HWO/GRAPHICS. /BK/
&&
.AVIATION...MOSTLY MVFR CONDITIONS ARE EXPECTED ACROSS THE REGION
THROUGH THIS EVENING DUE TO LOW CEILINGS. SHOWERS AND THUNDERSTORMS
WILL INCREASE FROM ACROSS THE ENTIRE AREA THROUGH THE EVENING HOURS
AND INTO THE EARLY MORNING...DEGRADING FLIGHT CATS LOCALLY DOWN TO
IFR WHEN THE STORMS ARRIVE. SOME OF THE STORMS COULD BE QUITE STRONG
AND CAPABLE OF PRODUCING HAIL AND EXTREME TURBULENCE. EXPECT MOST OF
THE SIGNIFICANT PRECIP TO BE EXITING THE REGION TO THE EAST BY
DAYBREAK WEDNESDAY...ALTHOUGH LOW CLOUDS AND SOME FOG (MAINLY IFR)
WILL BE SLOW TO CLEAR OFF AFTER THE SUN COMES UP. ANTICIPATED LIGHT
TO MODERATE SURFACE EAST TO SOUTHEAST WINDS THROUGH TONIGHT TO
TRANSITION AROUND THE NORTHWEST BY WEDNESDAY MORNING. /BB/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 55 67 46 66 / 99 58 21 14
MERIDIAN 58 69 43 66 / 100 65 20 18
VICKSBURG 53 64 45 67 / 97 41 24 12
HATTIESBURG 65 75 52 70 / 93 74 37 11
NATCHEZ 55 62 45 67 / 96 52 34 8
GREENVILLE 50 62 41 63 / 97 23 16 20
GREENWOOD 50 64 41 64 / 100 36 16 19
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH WEDNESDAY
MORNING FOR MSZ055>058-061>066-072>074.
LA...NONE.
AR...NONE.
&&
22/BK/BBHazardous weather outlook, Mar 29, 3:16 PM CDT, 5 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 316 PM CDT TUE MAR 29 2011 ARZ074-075-LAZ007>009-MSZ018-019-025>041-302030- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY- 316 PM CDT TUE MAR 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN ARKANSAS...PORTIONS OF NORTHEASTERN LOUISIANA AND PORTIONS OF NORTHWESTERN AND CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND WEDNESDAY STRONG TO ISOLATED SEVERE STORMS WILL BE POSSIBLE LATE THIS AFTERNOON THROUGH TONIGHT. THE MAIN RISK FROM THESE STORMS WILL BE FROM HAIL TO THE SIZE OF QUARTERS BETWEEN 5 PM UNTIL WELL AFTER MIDNIGHT. THIS ACTIVITY WILL OCCUR NEAR AND AHEAD OF COLD FRONT THAT WILL CLEAR EAST OF THE AREA OF INTEREST EARLY WEDNESDAY MORNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY THERE WILL BE ANOTHER RISK OF SEVERE WEATHER AND LOCALLY HEAVY RAINFALL ACROSS THE REGION STARTING MONDAY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THROUGH TONIGHT. LAZ015-016-023>026-MSZ042>054-059-060-302030- RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-YAZOO- MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON- LAUDERDALE-CLAIBORNE-COPIAH-JEFFERSON-ADAMS- 316 PM CDT TUE MAR 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEASTERN LOUISIANA AND PORTIONS OF CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND WEDNESDAY STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE FROM LATE THIS AFTERNOON THROUGH EARLY WEDNESDAY MORNING AS A FRONTAL SYSTEM MOVES ACROSS THE AREA. THE MAIN RISK WILL BE QUARTER TO HALF DOLLAR SIZED HAIL...ALTHOUGH DAMAGING WINDS GUSTS TO 60 MPH AND ONE OR TWO TORNADOES CANNOT BE RULED OUT...ESPECIALLY SOUTH OF INTERSTATE TWENTY. THE MOST LIKELY TIME FOR STORMS WILL BE FROM 5 PM THIS EVENING THROUGH MUCH OF THE OVERNIGHT HOURS. A RETURNING WARM FRONT WILL MOVE INTO SOUTHERN PORTIONS OF THE REGION THIS EVENING AS LOW PRESSURE DEVELOPS IN SOUTH LOUISIANA AND MOVES TOWARD SOUTHEAST MISSISSIPPI OVERNIGHT. THE STORMS SHOULD TAPER OFF FROM THE WEST EARLY WEDNESDAY MORNING AS AN ASSOCIATED COLD FRONT CLEARS TO THE EAST. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY THERE WILL BE ANOTHER RISK OF SEVERE WEATHER AND LOCALLY HEAVY RAINFALL ACROSS THE REGION STARTING MONDAY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THROUGH TONIGHT. MSZ055>058-061>066-072>074-302030- SIMPSON-SMITH-JASPER-CLARKE-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 316 PM CDT TUE MAR 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEASTERN AND CENTRAL MISSISSIPPI...SOUTH OF THE INTERSTATE TWENTY CORRIDOR. .DAY ONE...TONIGHT AND WEDNESDAY ISOLATED TO SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE FROM LATE THIS AFTERNOON THROUGH EARLY WEDNESDAY MORNING. THE MAIN RISK WILL BE HAIL UP TO GOLF BALL SIZED HAIL AND DAMAGING WINDS GUSTS OF 65 MPH...ALONG WITH VERY HEAVY RAINFALL OF 2 TO 4 INCHES IN SHORT BURSTS WHICH COULD CAUSE LOCAL FLASH FLOODING. IN ADDITION...AT LEAST ONE OR TWO TORNADOES ARE POSSIBLE...ESPECIALLY ALONG AND SOUTH OF THE HIGHWAY 84 CORRIDOR. THE MOST LIKELY TIME FOR STORMS WILL BE FROM 5 PM THIS EVENING THROUGH AT LEAST DAYBREAK WEDNESDAY. A RETURNING WARM FRONT WILL MOVE INTO THE HIGHWAY 84 CORRIDOR AS LOW PRESSURE DEVELOPS IN SOUTH LOUISIANA AND MOVES INTO SOUTHEAST MISSISSIPPI EARLY WEDNESDAY MORNING. THE STORMS SHOULD TAPER OFF FROM THE WEST BEFORE MIDDAY WEDNESDAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY THERE WILL BE ANOTHER RISK OF SEVERE WEATHER AND LOCALLY HEAVY RAINFALL ACROSS THE REGION STARTING MONDAY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THROUGH WEDNESDAY MORNING. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 50
In the hours before
Local storm report, Mar 29, 8:16 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
816 PM CDT TUE MAR 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM HAIL BRANDON 32.28N 90.00W
03/29/2011 E1.00 INCH RANKIN MS BROADCAST MEDIA
&&Local storm report, Mar 29, 8:18 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
818 PM CDT TUE MAR 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND GST HOPEWELL 31.95N 90.22W
03/29/2011 E60.00 MPH COPIAH MS NWS EMPLOYEE
PENNY SIZE HAIL WAS ALSO FALLING
&&
DLLocal storm report, Mar 29, 8:22 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
822 PM CDT TUE MAR 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM HAIL 2 SW BRANDON 32.26N 90.03W
03/29/2011 E1.00 INCH RANKIN MS LAW ENFORCEMENT
HAIL REPORTED TO BE COVERING THE GROUND
&&Local storm report, Mar 29, 8:29 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
829 PM CDT TUE MAR 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM HAIL 4 E CRYSTAL SPRINGS 31.99N 90.29W
03/29/2011 E1.25 INCH COPIAH MS AMATEUR RADIO
HAIL A LITTLE LARGER THAN QUARTERS ALONG GATESVILLE ROAD
IN GATESVILLE
&&Local storm report, Mar 29, 8:33 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
833 PM CDT TUE MAR 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM HAIL 4 SSW BRANDON 32.22N 90.04W
03/29/2011 E1.75 INCH RANKIN MS EMERGENCY MNGR
GOLFBALL SIZE HAIL REPORTED AROUND THE INTERSECTION OF MS
HIGHWAY 468 AND MS HIGHWAY 469
&&
DLLocal storm report, Mar 29, 8:39 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
839 PM CDT TUE MAR 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0824 PM HAIL 3 NE ISOLA 33.29N 90.56W
03/29/2011 E1.00 INCH SUNFLOWER MS EMERGENCY MNGR
REPORT 2 MILES NORTH OF COUNTY LINE AND 1 MILE EAST OF
HIGHWAY 49W
&&The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 7:00 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Warren | 60 min |
| Mar 29, 7:18 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Washington | 57 min |
| Mar 29, 7:22 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Hinds, Rankin, Simpson | 53 min |
| Mar 29, 7:58 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Hinds, Warren | 62 min |
| Mar 29, 8:00 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Simpson | 45 min |
| Mar 29, 8:16 PM CDT | Severe Thunderstorm Warning | JAN | Rankin, Scott | 44 min |
| Mar 29, 8:27 PM CDT | Severe Thunderstorm Warning | JAN | Simpson, Smith | 63 min |
| Mar 29, 8:31 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Neshoba, Newton | 59 min |
| Mar 29, 8:49 PM CDT | Flash Flood Warning | JAN | Hinds, Rankin | 116 min |
| Mar 29, 9:01 PM CDT | Special Weather Statement | JAN | Carroll | 29 min |
| Mar 29, 9:14 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Leflore | 61 min |
| Mar 29, 9:31 PM CDT | Severe Thunderstorm Warning | JAN | Simpson | 44 min |
| Mar 29, 9:41 PM CDT | Tornado Warning | JAN | Simpson | 30 min |
| Mar 29, 9:45 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Lauderdale | 60 min |
| Mar 29, 9:55 PM CDT | Flash Flood Warning | JAN | Scott | 2 hr |
| Mar 29, 9:58 PM CDT | Severe Thunderstorm Warning | JAN | Grenada | 17 min |
| Mar 29, 10:09 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes | 21 min |
| Mar 29, 10:23 PM CDT | Flash Flood Warning | JAN | Claiborne, Warren | 2 hr |
| Mar 29, 10:39 PM CDT | Flash Flood Warning | JAN | Hinds, Rankin | 3 hr |
| Mar 29, 11:45 PM CDT | Flash Flood Warning | JAN | Copiah, Simpson | 2 hr |
| Mar 29, 11:54 PM CDT | Flash Flood Warning | JAN | Scott | 3 hr |
| Mar 30, 12:39 AM CDT | Severe Thunderstorm Warning | JAN | Warren | 56 min |
| Mar 30, 1:01 AM CDT | Severe Thunderstorm Warning | JAN | Adams, Claiborne, Jefferson | 15 min |
| Mar 30, 1:16 AM CDT | Special Weather Statement | JAN | Jefferson Davis, Lawrence | 29 min |
| Mar 30, 1:29 AM CDT | Special Weather Statement | JAN | Covington, Jefferson Davis | 31 min |
| Mar 30, 1:31 AM CDT | Severe Thunderstorm Warning | JAN | Hinds, Issaquena, Madison, Sharkey, Warren, Yazoo | 22 min |
| Mar 30, 2:00 AM CDT | Special Weather Statement | JAN | Covington, Jefferson Davis | 40 min |
| Mar 30, 3:15 AM CDT | Special Weather Statement | JAN | Forrest | 20 min |
| Mar 30, 4:34 AM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Jefferson | 29 min |
| Mar 30, 4:41 AM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Warren | 23 min |
| Mar 30, 6:25 AM CDT | Special Weather Statement | JAN | Madison | 30 min |
| Mar 30, 6:48 AM CDT | Special Weather Statement | JAN | Madison | 32 min |
| Mar 30, 6:54 AM CDT | Special Weather Statement | JAN | Marion | 31 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.